Senior Health Community
Purple/Swollen foot while on Coumadin?
About This Community:

This patient support community is for discussions relating to assisted living, caregivers, clinical trials, exercise, financial issues, nutrition, nursing homes, rehabilitation, and sex.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Purple/Swollen foot while on Coumadin?

My Grandma is 75 y/o and has been diagnosed with Stage IV Uterine Cancer. She is currently on Coumadin and even though she knows she shouldn't be engaging in any activities that may cause her to cut herself, she was clipping her toenails two days ago and cut the cuticle of the big toe noail on her right toe. She had slight bleeding which we just put some gauze over her toe and wrapped it up. She has since taken off the gauze. Today, looking at her foot you can see the whole right foot is swollen and purple. It gets back to normal color when she massages it but quickly changes back. She has no pain in the foot. She has a history of blood clots but currently has a filter in place to prevent them. She HAS gotten blood clots before while on Coumadin so it is something we are very concerned about. She only gets out of bed to go to the bathroom, and right now I have her foot elevated and the toe was cleaned and now it is again wrapped in gauze. Is there anything else I should be doing, can this be a serious problem that I should be worried about? Any help is greatly appreciated. Thank you.
Related Discussions
144586_tn?1284669764
Yes. She needs immediate evaluation by a physician. Not tomorrow. Today.

A visit to an emergency room is appropriate.

A purple foot means there is insufficient circulation. This is not always a problem that can be solved.

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Senior Health Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Senior Health Answerers
547368_tn?1440545385
Blank
Tuckamore
On the Beaches of Paradise, FL
144586_tn?1284669764
Blank
caregiver222